Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 44, NWS Atlanta, GA

February 23, 2013Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 23, 2013, 4:41 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 23, 2013, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 4:41 AM EST (09:41 UTC)
In effect from
Feb 23, 2013, 1:00 PM EST
Expired
Feb 23, 2013, 10:15 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.01 ft at Feb 23, 2013, 8:00 AM EST.

actionminormoderate51002/2302/2402/25
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WGUS42 KFFC 230941
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EST SAT FEB 23 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-232341-
/O.NEW.KFFC.FL.W.0044.130223T1800Z-130224T0900Z/
/APHG1.1.ER.130223T1800Z.130224T0000Z.130224T0300Z.NO/
441 AM EST SAT FEB 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA
* FROM LATER THIS MORNING UNTIL LATE TONIGHT.
* AT 430AM SATURDAY THE STAGE WAS 6.5 FEET...AND 
  RISING QUICKLY. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY MIDDAY AND CONTINUE 
  TO RISE TO NEAR 7.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE TONIGHT.
* AT 8.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.


$$
2 follow-up statements
002 
WGUS82 KFFC 232215
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST SAT FEB 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-121-240330-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-130224T0330Z/
/APHG1.1.ER.130223T2130Z.000000T0000Z.130223T2130Z.NO/
515 PM EST SAT FEB 23 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THIS EVENING. 
* AT 5 PM SATURDAY THE STAGE WAS 7 FEET...AND NEARLY STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY EVENING.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$
152 
WGUS82 KFFC 240315
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EST SAT FEB 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

  LINE CREEK NEAR SENOIA AFFECTING COWETA...FAYETTE AND SPALDING 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

 
GAC077-113-255-240345-
/O.CAN.KFFC.FL.W.0047.000000T0000Z-130224T0315Z/
/LING1.1.ER.130223T2100Z.130223T2100Z.000000T0000Z.NO/
1015 PM EST SAT FEB 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LINE CREEK NEAR SENOIA.
* AT 10 PM SATURDAY THE STAGE WAS 9.6 FEET...AND NEARLY STEADY.
* FLOOD STAGE IS 10 FEET.
* THE CREEK IS NO LONGER EXPECTED TO MAKE IT TO 10 FEET...AND WILL
  BEGIN FALLING OVERNIGHT. 
* AT 10 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  WHICH PRIMARILY AFFECTS AGRICULTURAL AND WOODED AREAS. A SMALL DIRT
  UTILITY ACCESS ROAD NEAR THE GEORGIA HIGHWAY 85 BRIDGE GOES 
  UNDERWATER.


$$

GAC021-153-169-207-289-241715-
/O.EXT.KFFC.FL.W.0046.000000T0000Z-130225T1048Z/
/MACG1.1.ER.130223T2131Z.130224T1200Z.130225T0448Z.NO/
1015 PM EST SAT FEB 23 2013

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON.
* UNTIL LATE SUNDAY NIGHT. 
* AT 10 PM SATURDAY THE STAGE WAS 19.6 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY SUNDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY
  EVENING.
* AT 20 FEET...MINOR FLOODING EXPANDS. AN INCREASING AMOUNT OF THE 
  MACON GREENWAY OCMULGEE HERITAGE TRAIL FLOODS NORTH OF THE FIFTH 
  STREET BRIDGE. BOTH BANKS OVERFLOW UPSTREAM FROM THE FIFTH STREET 
  BRIDGE.


$$

GAC117-121-240345-
/O.CAN.KFFC.FL.W.0044.000000T0000Z-130224T0330Z/
/APHG1.1.ER.130223T2130Z.000000T0000Z.000000T0000Z.NO/
1015 PM EST SAT FEB 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL THIS EVENING. 
* AT 9 PM SATURDAY THE STAGE WAS 6.9 FEET...AND FALLING SLOWLY.
* FLOOD STAGE IS 7 FEET. 
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 3:57 AM EST, 44 minutes earlier.

Area forecast discussion, Feb 23, 3:57 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EST SAT FEB 23 2013

.SHORT TERM /TODAY THROUGH SUNDAY/...
LAST GOOD SURGE OF PRECIPITATION WITH THE CURRENT SYSTEM SWEEPS
ACROSS THE FORECAST AREA TODAY AHEAD OF A DECENT SHORT WAVE. MODELS
ARE NOT HANDLING THE CURRENT WEDGE WELL...BASICALLY ELIMINATING THE
WEDGE BY 12Z. I BELIEVE THIS FEATURE WILL HOLD IN PLACE THROUGH 12Z
AND THEN SLOWLY ERODE FROM SOUTHWEST TO NORTHEAST INTO THE AFTERNOON.
I HAVE KEPT HIGHS A BIT BELOW GUIDANCE ACROSS MOST OF NORTH GEORGIA
TODAY. THUNDER SHOULD REMAIN GENERALLY SOUTH OF A NEWNAN TO LOUISVILLE
LINE...ALTHOUGH A FEW ELEVATED STORMS MAY STRAY A BIT NORTH. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED. PRECIPITATION WILL BE
DIMINISHING FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY WITH BEST
QPF AMOUNTS ACROSS CENTRAL GEORGIA. STRONG SURFACE CYCLOGENESIS
OFF THE CAROLINA COAST TODAY HELPS TO SWEEP A NOTICEABLY DRIER
AIRMASS THROUGH THE FORECAST AREA OVERNIGHT ENDING PRECIPITATION
CHANCES THROUGH LATE SUNDAY.

20

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STATIONARY FRONT ALONG GULF COAST WILL BEGIN TO LIFT NORTH IN
RESPONSE TO VERY STRONG SHORT WAVE OVER WEST TX SUNDAY NIGHT.
PRECIP SHIELD SHOULD REACH I-20 BY MONDAY MORNING. UNFORTUNATELY
...EXPECT ANOTHER ROUND OF HEAVY RAIN WITH THIS INITIAL WARM
ADVECTION PRECIP LATE SUN NIGHT/MONDAY FOLLOWED BY A BAND OF
SHRA/TSRA ASSOCIATED WITH FORCING FROM SHORT WAVE AND COLD FRONT
MON NIGHT. GFS/NAM/ECMWF STILL HOLDING BACK ON HOW MUCH RICH LOW
LEVEL MOISTURE WILL RETURN MONDAY...SO NOT MUCH INSTABILITY FCST.
HAVE INCLUDED SLT CHC AND CHC THUNDER PROBS BUT WILL HAVE TO WAIT
TO SEE IF BETTER MOISTURE CAN RETURN BEFORE ADVERTISING SEVERE WX
THREAT. SIMILAR PATTERN TO WED FEB 13 WHEN MODELS WERE WAY TOO
FAR NORTH WITH WARM FRONT AND NO SVR STORMS OCCURRED AT ALL. WILL
CONTINUE TO MONITOR. MAIN THREAT AT THIS TIME APPEARS TO BE HEAVY
RAIN AND FLOODING ESP OVER MIDDLE GA WHICH WILL LIKELY PERSIST
INTO MID WEEK WITH THE LARGER RIVERS.

AS SHORT WAVE LIFTS INTO NEW ENGLAND...ANOTHER WAVE WITH COLD
ARCTIC AIR BEHIND IT DIVES INTO PLAINS AND CARVES OUT BROAD LONG
WAVE TROUGH OVER THE ERN 2/3RDS OF THE CONUS. THIS WILL MARK THE
BEGINNING OF A COLD PATTERN FOR LATE THIS WEEK AND INTO THE
WEEKEND. 00Z GFS/ECMWF IN GOOD AGREEMENT ON THIS PATTERN. AS FOR
PRECIP...ONLY LIGHT AMOUNTS POSSIBLE ON WED/THUR OVER NORTH GA.
CANT RULE OUT -SHRA/SHSN MIX OR EVEN ALL -SHSN AT ELEVATIONS
ABOVE 1500FT THURS/FRI. 850MB GFS/EC TEMPS PROGGED TO DROP TO -5C
WED NIGHT AND TO -10 TO -13C BY FRI/SAT. MAY BE HARD TO GET OUT OF
THE 30S ON SAT IF MODELS ARE TO BE BELIEVED.

SNELSON

&&

.HYDROLOGY...
LATEST QPF REMAINS IN LINE WITH PREVIOUS FORECAST TRENDS SO I DO NOT
PLAN ON ADJUSTING THE CURRENT FLOOD WATCH AT THIS TIME. A FEW RIVERS
ACROSS NORTH GEORGIA MAY APPROACH OR EXCEED FLOOD STAGE...BUT BEST
CHANCES FOR WIDESPREAD HEAVY RAIN REMAINS ACROSS CENTRAL GEORGIA
WHERE THE POTENTIAL FOR AN ADDITIONAL 1.5 TO 2 INCHES OF RAIN THRU
THIS EVENING EXISTS. NEXT ROUND OF HEAVY RAIN SHOULD BEGIN MONDAY
MORNING AND THE NEED FOR ANOTHER FLOOD WATCH APPEARS LIKELY AS
POTENTIAL FOR ANOTHER 1 TO 3 INCHES IS HIGH OVER AREAS SOUTH OF I-85.
WILL CONTINUE TO MONITOR.

20/SNELSON

&&

.AVIATION...
06Z UPDATE...
IFR TO LIFR CONDITIONS ARE EXPECTED AREAWIDE THROUGH 18Z. CONDITIONS
WILL BEGIN IMPROVING INTO THE MVFR RANGE ACROSS NORTH GEORGIA
BETWEEN 18Z AND 20Z WITH VFR CONDITIONS DEVELOPING AFTER 00Z. ACROSS
CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA IMPROVEMENT INTO
THE MVFR RANGE WILL TAKE A BIT LONGER WITH MOST AREAS INTO MVFR
CONDITIONS BY 21-00Z...AND AT LEAST SCATTERED VFR BY 06Z. WIDESPREAD
RAIN WITH EMBEDDED SHOWERS WILL CONTINUE AREAWIDE THROUGH 18Z...AND
ACROSS CENTRAL GEORGIA THROUGH 00Z. ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS VENTRAL GEORGIA THROUGH 00Z. WINDS WILL TRANSITION
FROM EAST/NORTHEAST TO NORTH/NORTHWEST ACROSS NORTH GEORGIA BETWEEN
18-22Z AND ACROSS CENTRAL AND EAST GEORGIA GENERALLY BETWEEN 18Z AND
00Z. WIND SPEEDS WILL BE VARIABLE...BUT GENERALLY 6-10KT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  40  64  42 / 100  10  20  30
ATLANTA         55  42  63  44 /  90  10  30  30
BLAIRSVILLE     55  35  60  35 /  80  10  20  20
CARTERSVILLE    59  35  62  41 /  80  10  30  30
COLUMBUS        64  44  67  50 / 100  20  40  70
GAINESVILLE     51  40  63  41 /  90  10  20  30
MACON           60  43  67  47 / 100  20  40  60
ROME            59  36  61  38 /  60   5  20  30
PEACHTREE CITY  57  38  63  42 /  90  10  40  40
VIDALIA         66  52  71  51 /  90  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...20
LONG TERM....SNELSON
AVIATION...20
Hazardous weather outlook, Feb 22, 6:55 PM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EST FRI FEB 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231745-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
655 PM EST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...AREAS OF FLOODING POSSIBLE TONIGHT MAINLY ACROSS CENTRAL GEORGIA
WITH ISOLATED THUNDERSTORMS...

WEATHER HAZARDS EXPECTED...
LOCALIZED FLASH FLOODING AND RIVER FLOODING. SOME STREET FLOODING IS
POSSIBLE IF STORM DRAINS ARE CLOGGED. OCCASIONAL LIGHTNING AND GUSTY
WINDS WITH ANY THUNDERSTORMS.

DISCUSSION...
THE NEXT WAVE OF OVERRUNNING MOISTURE INTERACTING WITH A STALLED
FRONTAL BOUNDARY OVER SOUTH GEORGIA WILL MOVE NORTHEAST ACROSS
CENTRAL GEORGIA TONIGHT...POTENTIALLY BRINGING AN ADDITIONAL 1 TO 2
INCHES OF RAINFALL. THIS WILL BE ON TOP OF THE WIDESPREAD 1 TO 1.5
INCHES THAT HAS FALLEN ALREADY FROM EARLIER TODAY. A FLOOD WATCH
REMAINS IN EFFECT FOR MOST OF CENTRAL GEORGIA THROUGH SATURDAY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DISCUSSION...

FLOODING IS POSSIBLE ON SATURDAY IN CENTRAL GEORGIA AS THE FRONT
MOVES NORTHEAST AS A WARM FRONT. SEVERE THUNDERSTORMS...FLOODING AND
FLASH FLOODING ARE ALSO POSSIBLE OVER CENTRAL GEORGIA ON MONDAY AS
ANOTHER POTENT SYSTEM IS EXPECTED TO BRING A WARM FRONT AND COLD
FRONT THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

16

In the hours before

Special weather statement, Feb 23, 2:21 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 AM EST SAT FEB 23 2013

GAZ066-067-078-230745-
221 AM EST SAT FEB 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN TROUP...
MERIWETHER AND HARRIS COUNTIES UNTIL 245 AM EST...

AT 214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF WHITESVILLE-PINE LAKE...MOVING
NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS TROUP...MERIWETHER AND
HARRIS COUNTIES THROUGH 245 AM EST. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WHITESVILLE-PINE LAKE...BAUGHS CROSSROADS...JONES
CROSSROADS...PINE MOUNTAIN-CALLAWAY GARDENS...BIG
SPRINGS...STOVALL...ODESSADALE...DURAND...RALEIGH...HARRIS
CITY...WOOSTER...IMLAC...ALVATON...WOODBURY AND GAY.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

&&

LAT...LON 3284 8516 3286 8517 3319 8457 3310 8452
      3310 8453 3308 8452 3308 8453 3305 8452
      3304 8454 3297 8452 3275 8512 3283 8517
TIME...MOT...LOC 0721Z 242DEG 49KT 3285 8506

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:57 PM ESTSpecial Weather StatementFFCMuscogee33 min
Feb 23, 2:21 AM ESTSpecial Weather StatementFFCMeriwether24 min
Feb 23, 7:12 AM ESTRiver Flood WarningFFCForsyth6 hr
Feb 23, 2:50 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs55 hr
Feb 23, 4:13 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding6 hr
Feb 23, 6:29 PM ESTAreal Flood WarningFFCCrisp6 hr
Feb 23, 6:31 PM ESTRiver Flood WarningFFCTelfair4 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.